Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the structure of equationally complete varieties. II

Author: Don Pigozzi
Journal: Trans. Amer. Math. Soc. 264 (1981), 301-319
MSC: Primary 08B05; Secondary 18C05
MathSciNet review: 603765
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Each member $ \mathcal{V}$ of a large family of nonassociative or, when applicable, nondistributive varieties has the following universal property: Every variety $ \mathcal{K}$ that satisfies certain very weak versions of the amalgamation and joint embedding properties is isomorphic, as a category, to a coreflective subcategory of some equationally complete subvariety of $ \mathcal{V}$. Moreover, the functor which serves to establish the isomorphism preserves injections. As a corollary one obtains the existence of equationally complete subvarieties of $ \mathcal{V}$ that fail to have the amalgamation property and fail to be residually small. The family of varieties universal in the above sense includes commutative groupoids, bisemigroups (i.e., algebras with two independent associative operations), and quasi-groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 08B05, 18C05

Retrieve articles in all journals with MSC: 08B05, 18C05

Additional Information

PII: S 0002-9947(1981)0603765-1
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia